# SDR 2020FA0000034

- Difficulty date: October 1, 2018
- Submitted: January 15, 2020
- Operation: General aviation
- Aircraft: N4844F
- Make and model: Cessna 172N
- Aircraft serial: 17273088
- Engine: Lyc O320H2AD
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1068255514
- Part serial: G04LA114R
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT SIDE OF MAG FAILED CHECK.  UPON INSPECTION IT WAS FOUND THAT THE LEFT SIDE WAS TIMED TO 22 AND THE RIGHT SIDE WAS TIMED TO 10 BTDC, ALSO THE RIGHT POINTS WERE ONLY OPENING EVERY OTHER CYLINDER CAUSING IT TO ONLY FIRE 2 OF THE 4 CYLINDERS.  WHEN I OPENED THE MAG FOR AN INTERNAL INSPECTION I FOUND THAT THE POINTS WERE NOT TORQUED AND HAD MOVED TO THE POINT THAT THEY WERE NOT OPENING AT THE PROPER E-GAP.  RESETTING THE INTERNAL TIMING AND RE-TIMING THE MAG TO THE ENGINE SOLVED THE MAG ISSUE.  MY CONCLUSION IS THAT WHEN QUALITY AIRCRAFT ACCESSORIES OVERHAULED THE MAG THEY DID NOT PROPERLY TORQUE THE POINTS CAUSING THEM TO SHIFT UNDER USE.
